MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. AUTOCLAVABLE CAMERA HEAD; ENDOSCOPE VIDEO CAMERA

OLYMPUS MEDICAL SYSTEMS CORP. AUTOCLAVABLE CAMERA HEAD; ENDOSCOPE VIDEO CAMERA
Model Number OTV-S7H-NA-10E
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device was returned to olympus for evaluation.The customer¿s reported issue was confirmed as the no image malfunction was attributed to a defective/faulty charged coupled device unit.Additionally, there are knots and kinks on the cable unit.The investigation is ongoing; therefore, the root cause of the reported issue cannot be determined at this time.However, if additional information becomes available this medical device report will be supplemented accordingly.
 
Event or Problem Description
Olympus was informed via service inquiry that the customer autoclavable camera head had a no image malfunction, the image is black.The event was found during an unspecified event.No death, injury or harm was reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The information entered into initial reporter health professional, initial reporter occupation, and report source of the initial medwatch report was inadvertently entered in error.Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it¿s likely the loss of image was due to an unstable electrical connection from the half-disconnected cable.The root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received from the initial reporter noting the reported event (no image) was found during an unknown diagnostic procedure.The procedure was completed using a similar device without delay.There was no patient harm on consequence reported as a result of this event.

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
ENDOSCOPE VIDEO CAMERA
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14483667
Report Number8010047-2022-08779
Device Sequence Number5160525
Product Code GCJ
UDI-Device Identifier04953170141805
UDI-Public04953170141805
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-NA-10E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown